Pennsylvania, 2005Flood in Pennsylvania, January 15, 2005
January 15, 2005 · NWS CTP · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jan 14, 10:36 PM EST, 4 hours 24 minutes earlier.
Area forecast discussion, Jan 14, 10:36 PM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1036 PM EST FRI JAN 14 2005
.SHORT TERM (REST OF TONIGHT)...
A NICE NIGHT FOR A CHANGE. SOME RIVER POINTS HAVE GONE TO FLOOD BUT
PRECIP IS OVER AND CONDITIONS SHUD JUST CONTINUE TO IMPROVE OVER THE
WEEKEND. ISSUED AN UPDATE TO DOWNPLAY POPS OVER THE NW. OTHERWISE
NOT MUCH HAPPENING...CLR-SCT SKIES AND LIGHT WINDS. A LOT COLDER
THAN THIS TIME LAST NIGHT.
LA CORTE
&&
.PREVIOUS DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 250 PM EST FRI JAN 14 2005
AVIATION...
MAINLY VFR CONDS TO PERSIST THRU THE PERIOD...WITH COOL AND DRY NW
FLOW DOMINATING THE WEATHER. ONLY EXCEPTIONS WILL BE AT
KBFD/KJST...WHERE MVFR WILL PERSIST THRU THE DAYLIGHT HOURS ASSOC
WITH LAKE ENHANCED/UPSLOPE CLOUDS. THERE WILL BE A FEW FLURRIES
AROUND AS WELL...BEFORE DIMINISHING BY THIS EVE AS INVERSION LOWERS.
GUSTY WINDS WILL ALSO SUBSIDE SHORTLY AFTER SUNSET.
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
FEW SMALL BANDS OF LAKE EFFECT COMING OFF ERIE...BUT A LOT OF SHEAR
AND HEIGHTS ARE NOT REAL LOW. CALLED FOR CHC POPS FAR NW. WINDS MAY
BACK A LITTLE LATE SATURDAY/SATURDAY NIGHT...THUS EVEN LESS LIKELY.
WENT CHC POPS FOR SUNDAY INTO SUNDAY NIGHT...NORTH OF THE LOWER
SUSQ...AS UPPER LEVEL SYSTEM SHIFTS THE WINDS MORE TO THE W-NW.
LONG TERM (MONDAY THROUGH FRIDAY)...
COLDEST AIR MONDAY INTO EARLY TUE...AS A 4.7 STANDARD DEVIATION HIGH
BUILDS EASTWARD (MREFS).
NW FLOW AND COLD AIR WILL SUPPORT SNOW SHOWERS N AND W OF THE LOWER
SUSQ.
GOING INTO A NEW PATTERN FOR THE SECOND HALF OF JANUARY.
MAINLY A CLIPPER TYPE PATTERN. THINK MEAN RIDGE IS TOO FAR
EAST...THUS WE WILL BE ON THE FAR WEST SIDE OF ANY COASTALS. LOOKING
AT MAINLY TEMPS NEAR OR BELOW NORMAL...WITH LITTLE PRECIPITATION
THROUGH THE END OF JANUARY.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&
Hazardous weather outlook, Jan 14, 3:48 AM EST, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 AM EST FRI JAN 14 2005
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-150847-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
348 AM EST FRI JAN 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
A FLOOD WATCH REMAINS IN EFFECT THROUGH NOON...AS SNOWMELT COMBINED
WITH LAST NIGHTS AND THIS MORNINGS RAINFALL MAY CREATE FLOODING ON
AREA RIVERS AND STREAMS. POOR DRAINAGE AREAS MAY ALSO EXPERIENCE ROAD
FLOODING THIS MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Flood, Dauphin
- When
- January 15, 3:00 AM EST to 11:00 AM EST
- Where
- Dauphin forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.950, -78.133
Heavy rain caused flooding along Swatara Creek at Middletown. The creek rose above its flood stage of 11 feet at 03:00 EST on the 15th, crested at 11.3 feet at 07:00 EST on the 15th, then fell back below flood stage at 11:00 EST on the 15th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Idaho, January 15 to 18, 20052 deaths · 4 events
- Cold in Minnesota, January 15, 20051 death · 1 event
- Winter Storm in Oregon, January 15 to 18, 200516 events
- High Surf in Hawaii, January 15 to 20, 200514 events
- Ice Storm and Heavy Snow in Washington, January 15 to 18, 20055 events
- Winter Storm in Washington, January 15 to 18, 20054 events
- Flooding in Illinois, January 15 to 20, 20053 events
- Winter Storm in Oregon, January 15, 20052 events
- Flooding in Pennsylvania, January 15 to 16, 20052 events
- Flood in Pennsylvania, January 15, 20051 event
- Flood in Michigan, January 15 to 20, 20051 event
- High Surf in Florida, January 15 to 16, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5435976.